Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 59, NWS Detroit, MI

June 22, 2011Bay County, Genesee County, Saginaw County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jun 22, 2011, 4:44 PM EDT for Bay County, Genesee County, Saginaw County, Michigan. It was in force for 46 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2011, 4:44 PM EDT (20:44 UTC)
Expired
Jun 22, 2011, 5:30 PM EDT
In force
46 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bay County, MI, Genesee County, MI, Saginaw County, MI

The radar

The Detroit radar (KDTX), 78 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 4:44 PM EDTTSTM WND GST 742 Sw Swartz Creek, MI
Jun 22, 4:45 PM EDTTSTM WND GST 75Flint, MIMEASURED AT MOTT COMMUNITY COLLEGE
Jun 22, 4:46 PM EDTTSTM WND GST 62Burt, MI
Jun 22, 4:58 PM EDTTSTM WND DMGFrankenmuth, MI12 TO 18 INCH TREE LIMB DOWN ON MAPLE ROAD
Jun 22, 5:00 PM EDTTSTM WND DMGS Bay City, MILARGE TREE LIMBS DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 1:14 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 607 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
607 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
480 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

739 
WUUS53 KDTX 222044
SVRDTX
MIC017-049-145-222130-
/O.NEW.KDTX.SV.W.0059.110622T2044Z-110622T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
444 PM EDT WED JUN 22 2011

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BAY COUNTY IN SOUTHEAST MICHIGAN...
  GENESEE COUNTY IN SOUTHEAST MICHIGAN...
  SAGINAW COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 530 PM EDT

* AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM FREELAND TO BRIDGEPORT TO MOUNT MORRIS...AND MOVING NORTHEAST
  AT 50 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  THETFORD TOWNSHIP AND INDIANTOWN AROUND 450 PM EDT.
  WILLARD AND OTISVILLE AROUND 455 PM EDT.
  BAY CITY STATE RECREATION AREA AND KAWKAWLIN AROUND 500 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ZILWAUKEE...          SWARTZ CREEK...       ST. CHARLES...
  SAGINAW...            OTISVILLE...          MUNGER...
  MOUNT MORRIS...       MONTROSE...           LINDEN...
  KAWKAWLIN...          GRAND BLANC...        GOODRICH...
  GAINES...             FREELAND...           FRANKENMUTH...
  FLUSHING...           FLINT...              FENTON...
  ESSEXVILLE...         DAVISON...            CLIO...
  CHESANING...          BURTON...             BRIDGEPORT...
  BIRCH RUN...          BAY CITY...           AUBURN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4348 8417 4369 8416 4369 8391 4367 8389
      4363 8374 4360 8367 4359 8366 4358 8370
      4322 8369 4322 8346 4288 8345 4287 8368
      4278 8370 4278 8392 4313 8393 4313 8414
      4339 8428 4348 8433
TIME...MOT...LOC 2044Z 223DEG 45KT 4355 8417 4337 8386
          4313 8371
WIND...HAIL 60MPH 0.75IN

$$

KEC
1 follow-up statement
605 
WWUS53 KDTX 222108
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
508 PM EDT WED JUN 22 2011

MIC017-049-145-222130-
/O.CON.KDTX.SV.W.0059.000000T0000Z-110622T2130Z/
BAY MI-GENESEE MI-SAGINAW MI-
508 PM EDT WED JUN 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SAGINAW...GENESEE AND SOUTHERN BAY COUNTIES UNTIL 530 PM EDT...

AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM FREELAND TO FRANKENMUTH TO DAVISON...MOVING NORTHEAST AT 40 MPH.
PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  OTISVILLE AROUND 515 PM EDT.
  MUNGER AND KAWKAWLIN AROUND 520 PM EDT.
  BAY CITY STATE RECREATION AREA AROUND 525 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ZILWAUKEE...          SWARTZ CREEK...       SAGINAW...
  OTISVILLE...          MUNGER...             MOUNT MORRIS...
  LINDEN...             KAWKAWLIN...          GRAND BLANC...
  GOODRICH...           GAINES...             FRANKENMUTH...
  FLUSHING...           FLINT...              FENTON...
  ESSEXVILLE...         DAVISON...            CLIO...
  BURTON...             BRIDGEPORT...         BIRCH RUN...
  BAY CITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4369 8391 4367 8389 4360 8367 4359 8366
      4358 8370 4322 8369 4322 8346 4288 8345
      4287 8369 4278 8370 4279 8392 4292 8393
      4318 8380 4345 8401 4369 8411
TIME...MOT...LOC 2108Z 207DEG 35KT 4356 8407 4338 8373
          4311 8355
WIND...HAIL 60MPH 0.75IN

$$

KEC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 4:35 PM EDT, 9 minutes earlier.

Area forecast discussion, Jun 22, 4:35 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
435 PM EDT WED JUN 22 2011

.SHORT TERM...TONIGHT

ONGOING SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM AS
THE COLD FRONT WRAPS NORTHEAST ACROSS THE FORECAST AREA. SECONDARY
LINE OF STORMS EXTENDING FROM NEAR MOUNT PLEASANT TO ADRIAN HAS BEEN
SUB-SEVERE THUS FAR BUT THE POTENTIAL REMAINS FOR STORMS TO
INTENSIFY...ESPECIALLY ACROSS THE SOUTHERN PORTION OF THE FORECAST
AREA THAT HAS NOT SEEN AS MUCH CONVECTION. ML CAPES REMAIN AROUND
1000 J/KG FROM METRO DETROIT SOUTHWARDS. AS THE LEADING BAND OF STRONG
THUNDERSTORMS EXITS TO THE EAST...WE WILL CONTINUE TO EVALUATE THE
NEED TO CONTINUE THE WATCH FOR THE SECOND LINE. THE FLOOD WATCH
HAS BEEN ADJUSTED TO EXPIRE AT 8 PM AS THE BULK OF THE
THUNDERSTORMS AND FLOODING THREAT SHOULD BE DIMINISHING AT THAT
TIME.

ALTHOUGH TEMPERATURES ARE NOT THAT MUCH COOLER BEHIND THE INITIAL
FRONTAL BOUNDARY...DEWPOINTS DROP OFF QUICKLY TO NEAR 60 DEGREES OR
LESS USHERING IN A MUCH DRIER AND MORE STABLE AIRMASS.  THE
ASSOCIATED LOW PRESSURE SYSTEM WILL SLOWLY ADVANCE EASTWARDS TOWARDS
MICHIGAN OVERNIGHT BRINGING AMPLE LOW LEVEL MOISTURE AND CLOUDS AS
SEEN ON VISIBLE SATELLITE ACROSS THE UPPER MIDWEST. ALTHOUGH
REGIONAL RADARS DEPICT NUMEROUS SHOWERS ACROSS SOUTHERN
WISCONSIN...SHOWERS ARE EXPECTED TO DWINDLE AS WE LOSE DIURNAL
HEATING OVERNIGHT. POPS HAVE BEEN LOWERED FOR THE LATTER HALF OF THE
EVENING AND OVERNIGHT AS THE INITIAL THUNDERSTORM ACTIVITY LIFTS
NORTH OVER LAKE HURON.

&&

.LONG TERM...THURSDAY THROUGH WEDNESDAY

STACKED LOW WILL TRACK INTO NORTHERN MI ON THURSDAY AS COLDER AIR
BEGINS TO FILTER INTO THE REGION BEHIND THE SFC FRONT. CYCLINIC FLOW
ALOFT AND A SATURATED COLUMN WILL SUPPORT WIDESPREAD CLOUD COVER AND
SHOWER ACTIVITY THROUGH THE DAY ON THURSDAY ALONG WITH A FEW
ISOLATED THUNDERSTORMS AS INSTABILITY LINGERS. THE LATEST NAM OUTPUT
SUGGESTS THAT A SHORTWAVE ROTATING ACROSS SOUTHERN MI LATE THURS
MORNING INTO THE EARLY AFTN MAY LOCALLY ENHANCE COVERAGE IN THE
VICINITY OF THE SFC FRONT AS IT EXITS OUR CWA. CONTINUED CYCLONIC
FLOW ALOFT AND A FEW PASSING SHORTWAVES WILL MAINTAIN CLOUDS AND
PRECIP CHANCES THROUGH FRIDAY. BY LATE FRIDAY INTO FRIDAY NIGHT A
STRONGER SHORTWAVE WILL DROP DOWN INTO THE GREAT LAKES PROMOTING A
SECONDARY PUSH OF COOL AIR AND PROVIDING ANOTHER FOCUS FOR SHRA
DEVELOPMENT. HIGHS WILL REMAIN IN BELOW NORMAL FOR THE REMAINDER OF
THE WEEK WITH FRIDAY LOOKING LIKE THE COOLEST DAY AS MANY AREAS MAY
STRUGGLE TO GET OVER 70 DEGREES. DRIER AND MORE TRANQUIL WEATHER
WILL DOMINATE FROM SATURDAY INTO EARLY NEXT WEEK AS SFC HIGH
PRESSURE BEGINS TO BUILD IN FROM THE WEST. AN UPPER WAVE WILL TRACK
ACROSS ONTARIO NEXT TUES OR WED POTENTIALLY BRINGING WITH IT A
CHANCE FOR THUNDERSTORMS. GIVEN THE UNCERTAINTY AT THIS TIME
RANGE...THE TENDENCY FOR NEW MODEL SOLUTIONS TO TRACK THE WAVE
FURTHER NORTH...AND THE CHC/CONVECTIVE NATURE OF THE THREAT LEFT THE
FORECAST DRY FOR NOW. TEMPERATURES WILL MODERATE NEXT WEEK AS THE
UPPER TROUGH APPROACHES AND SFC HIGH PRESSURE MIGRATES TO OUR EAST.

&&

.MARINE...

STRONG THUNDERSTORMS PRODUCING GUSTY WINDS AND VERY HEAVY RAINFALL
AND FREQUENT LIGHTNING WILL MOVE ACROSS THE CENTRAL GREAT LAKES
THROUGH THE EVENING AHEAD OF AN ADVANCING COLD FRONT. WINDS BEHIND
THE FRONT WILL VEER AROUND TO THE SOUTHWEST ON THURSDAY AND
EVENTUALLY WEST BY FRIDAY.

IMPROVING MARINE CONDITIONS CAN BE EXPECTED BY THIS WEEKEND AS HIGH
PRESSURE BUILDS INTO THE REGION.

&&

.AVIATION...ISSUED 217 PM EDT WED JUN 22 2011

//DISCUSSION...

THUNDERSTORMS WILL AFFECT THE TAF SITES TROUGH THE AFTERNOON IN
ADVANCE OF A COLD FRONT MOVING THROUGH THE GREAT LAKES REGION. A
SEVERE THUNDERSTORM WATCH IS IN EFFECT AND THERE IS THE POTENTIAL
FOR WIND GUSTS TO 50+ KNOTS IF A SEVERE THUNDERSTORM IMPACTS ANY OF
THE TERMINALS. TAFS WILL BE UPDATED AS NEEDED TO ACCOUNT FOR INTENSE
THUNDERSTORMS. THUNDERSTORMS TODAY WILL ALSO PRODUCE VERY HEAVY
RAINFALL AND MAY BRIEFLY REDUCE VISIBILITIES TO BELOW 3/4 MILE. IN
ADVANCE OF THE THUNDERSTORMS...SOUTHERLY WINDS WILL BE BREEZY WITH
GUSTS OF 20-25 KNOTS. THE THUNDERSTORM THREAT WILL LARGELY COME TO
AN END BY 00Z AS THE COLD FRONT MOVES THROUGH.

THE APPROACHING LOW PRESSURE SYSTEM WILL SLOWLY DRIFT ACROSS
WISCONSIN TO MICHIGAN OVERNIGHT AND THROUGH THE DAY ON THURSDAY.
AMPLE LOW LEVEL MOISTURE ASSOCIATED WITH THIS SYSTEM WILL BRING MVFR
CLOUDS TO THE TAF SITES OVERNIGHT AND THROUGH THURSDAY. ALTHOUGH A
FEW SHOWERS ARE POSSIBLE OVERNIGHT...CHANCES OF SHOWERS WILL
INCREASE BY THURSDAY AFTERNOON AS DIURNALLY DRIVEN INSTABILITY
INCREASES.

FOR DTW...

LEADING LINE OF SHOWERS/ISOLATED THUNDERSTORMS MAY APPROACH THE
AIRPORT AFTER 19Z WITH A STRONGER LINE OF THUNDERSTORMS APPROACHING
BETWEEN 20-22Z. THESE THUNDERSTORMS DO HAVE THE POTENTIAL TO AT
LEAST PRODUCE WIND GUSTS TO 35 KNOTS AND POSSIBLY IN EXCESS OF 50
KNOTS IF THE STRONGEST CELLS MOVE OVER THE AIRPORT. AS THE COLD
FRONT MOVES THROUGH CEILINGS...CEILINGS WILL FALL TO 1500-2000
FEET AND REMAIN IN THE MVFR RANGE THROUGH THE DAY ON THURSDAY.
SCATTERED SHOWERS ARE EXPECTED AGAIN BY THURSDAY AFTERNOON.

//DTW THRESHOLD THREATS...

* HIGH CONFIDENCE CEILING WILL DROP BELOW 5000 FEET AFTER 06Z AND
REMAIN BELOW 5000 FEET THROUGH THE REMAINDER OF THE TAF CYCLE.

* MEDIUM CONFIDENCE THUNDERSTORMS WILL IMPACT THE TERMINAL BETWEEN
  19-23Z.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...FLASH FLOOD WATCH...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-
     MIZ060-MIZ061-MIZ062-MIZ063...UNTIL 8 PM WEDNESDAY.

LAKE HURON...NONE.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...KEC
LONG TERM....JVC
MARINE.......KEC
AVIATION.....KEC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 22, 12:02 PM EDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1202 PM EDT WED JUN 22 2011

MIZ047>049-053>055-060>063-230900-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-
1202 PM EDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT...ESPECIALLY DURING THE
AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH
STORMS THAT DEVELOP THIS AFTERNOON AND EVENING. THE PRIMARY THREATS
FROM THESE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS TO 70 MPH...HAIL
UP TO ONE INCH IN DIAMETER...ISOLATED TORNADOES...AND EXTREMELY
HEAVY RAINFALL. THUNDERSTORMS WILL MOVE TO THE NORTHEAST AT 40 MPH.
THE PRIMARY WINDOW FOR STRONG THUNDERSTORMS TODAY WILL BE FROM 2 TO
6 PM.

A FLASH FLOOD WATCH IS ALSO IN EFFECT FROM 2 PM THIS AFTERNOON
UNTIL 2 AM TONIGHT FOR COUNTIES ALONG AND NORTH OF INTERSTATE 69.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...DISPATCHERS PLEASE NOTIFY YOUR
EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED
THIS AFTERNOON AND EVENING.

MIZ068>070-075-076-082-083-230900-
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
1202 PM EDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT...ESPECIALLY DURING THE
AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH
STORMS THAT DEVELOP THIS AFTERNOON AND EVENING. THE PRIMARY THREATS
FROM THESE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS TO 70 MPH...HAIL
UP TO ONE INCH IN DIAMETER...ISOLATED TORNADOES...AND EXTREMELY
HEAVY RAINFALL. THUNDERSTORMS WILL MOVE TO THE NORTHEAST AT 40 MPH.
THE PRIMARY WINDOW FOR STRONG THUNDERSTORMS TODAY WILL BE FROM 2 TO
6 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...DISPATCHERS PLEASE NOTIFY YOUR
EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED
THIS AFTERNOON AND EVENING.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-230900-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
1202 PM EDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT...ESPECIALLY DURING THE
AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH
STORMS THAT DEVELOP THIS AFTERNOON AND EVENING. THE PRIMARY THREATS
FROM THESE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS TO 50
KNOTS...HAIL UP TO ONE INCH IN DIAMETER...ISOLATED WATERSPOUTS AND
EXTREMELY HEAVY RAINFALL. THUNDERSTORMS WILL MOVE TO THE NORTHEAST
AT 35 TO 40 KNOTS. THE MAIN TIME FRAME FOR STRONG THUNDERSTORMS WILL
BE FROM 2 TO 9 PM

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...DISPATCHERS PLEASE NOTIFY YOUR
EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED
THIS AFTERNOON AND EVENING.

LHZ361>363-230900-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
1202 PM EDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT...ESPECIALLY DURING THE
AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH
STORMS THAT DEVELOP THIS AFTERNOON AND EVENING. THE PRIMARY THREATS
FROM THESE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS TO 50
KNOTS...HAIL UP TO ONE INCH IN DIAMETER...AND EXTREMELY HEAVY
RAINFALL. THUNDERSTORMS WILL MOVE TO THE NORTHEAST AT 35 TO 40 KNOTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE
NEEDED TODAY AND TONIGHT.

HLO/KEC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Jun 22, 3:21 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
321 PM EDT WED JUN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     HAIL             FLINT                   43.02N 83.69W
06/22/2011  E0.50 INCH       GENESEE            MI   TRAINED SPOTTER

            DIME SIZED HAIL AT MOTT COMMUNITY COLLEGE.

&&

MOSTEIKO
Local storm report, Jun 22, 3:24 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
324 PM EDT WED JUN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND GST     WHITE LAKE              42.65N 83.50W
06/22/2011  M59 MPH          OAKLAND            MI   OFFICIAL NWS OBS

            RECORDED AT NWS STATION.

&&

MOSTEIKO
Local storm report, Jun 22, 4:05 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
405 PM EDT WED JUN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     TSTM WND DMG     1 E FAIRGROVE           43.52N 83.52W
06/22/2011                   TUSCOLA            MI   TRAINED SPOTTER

            MANY SMALL TREE BRANCHES DOWN AND HEAVY RAIN.

&&

MOSTEIKO
Special weather statement, Jun 22, 4:08 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
408 PM EDT WED JUN 22 2011

MIZ053-060-061-222145-
GENESEE-SAGINAW-SHIAWASSEE-
408 PM EDT WED JUN 22 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES WEST OF
CHESANING TO 6 MILES SOUTH OF PERRY...MOVING NORTHEAST AT 35 MPH.

WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

* THUNDERSTORMS WILL BE NEAR...
  MARION SPRINGS AND OWOSSO BY 415 PM EDT...
  HENDERSON AND CORUNNA BY 420 PM EDT...
  OAKLEY AND BYRON BY 425 PM EDT...
  ST. CHARLES AND GAINES BY 430 PM EDT...
  LINDEN AND LENNON BY 435 PM EDT...
  FENTON AND NEW LOTHROP BY 440 PM EDT...
  SWARTZ CREEK AND MONTROSE BY 445 PM EDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

AD/BT
Local storm report, Jun 22, 4:12 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
412 PM EDT WED JUN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     TSTM WND DMG     1 E FAIRGROVE           43.52N 83.52W
06/22/2011                   TUSCOLA            MI   TRAINED SPOTTER

            MANY SMALL TREE BRANCHES DOWN AND HEAVY RAIN. WIND SPEED
            ESTIMATED TO 60 MPH.

&&

MOSTEIKO
Local storm report, Jun 22, 4:29 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
429 PM EDT WED JUN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     TSTM WND DMG     3 SE LAPEER             43.02N 83.28W
06/22/2011                   LAPEER             MI   TRAINED SPOTTER

            BARN ROOF TORN OFF

&&

MOSTEIKO

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:05 PM EDTSevere Thunderstorm WarningDTXMonroe55 min
Jun 21, 8:06 PM EDTSpecial Marine WarningDTX83 min
Jun 21, 8:29 PM EDTSevere Thunderstorm WarningDTXBay, Midland, Saginaw76 min
Jun 21, 8:36 PM EDTSevere Thunderstorm WarningDTXLenawee22 min
Jun 21, 9:02 PM EDTFlash Flood WarningDTXBay, Midland, Saginaw6 hr
Jun 21, 9:04 PM EDTSevere Thunderstorm WarningDTXShiawassee56 min
Jun 21, 9:23 PM EDTSpecial Marine WarningDTX97 min
Jun 21, 9:31 PM EDTTornado WarningDTXGenesee, Saginaw33 min
Jun 21, 9:44 PM EDTSevere Thunderstorm WarningDTXBay, Genesee, Saginaw, Tuscola76 min
Jun 21, 9:59 PM EDTSevere Thunderstorm WarningDTXShiawassee15 min
Jun 21, 10:27 PM EDTFlash Flood WarningDTXGenesee, Shiawassee5 hr
Jun 21, 10:27 PM EDTSpecial Marine WarningDTX45 min
Jun 21, 10:40 PM EDTAreal Flood AdvisoryDTXMacomb, Saint Clair4 hr
Jun 21, 10:43 PM EDTSevere Thunderstorm WarningDTXLapeer, Tuscola42 min
Jun 21, 10:46 PM EDTSevere Thunderstorm WarningDTXSaint Clair49 min
Jun 21, 10:48 PM EDTSpecial Marine WarningDTX87 min
Jun 22, 4:22 AM EDTFlash Flood WatchDTXBay, Genesee, Huron, Lapeer, Midland, Saginaw and 4 more15 hr
Jun 22, 1:48 PM EDTSevere Thunderstorm WarningDTXSaginaw, Shiawassee72 min
Jun 22, 1:50 PM EDTSevere Thunderstorm WarningDTXBay, Midland85 min
Jun 22, 1:56 PM EDTSpecial Marine WarningDTX109 min
Jun 22, 2:06 PM EDTSevere Thunderstorm WarningDTXShiawassee69 min
Jun 22, 2:09 PM EDTSpecial Marine WarningDTX96 min
Jun 22, 2:15 PM EDTSevere Thunderstorm WarningDTXLivingston, Washtenaw46 min
Jun 22, 2:36 PM EDTSevere Thunderstorm WarningDTXTuscola69 min
Jun 22, 2:41 PM EDTSevere Thunderstorm WarningDTXGenesee59 min
Jun 22, 3:12 PM EDTSevere Thunderstorm WarningDTXOakland63 min
Jun 22, 3:15 PM EDTSevere Thunderstorm WarningDTXHuron90 min
Jun 22, 3:22 PM EDTSevere Thunderstorm WarningDTXLapeer, Tuscola52 min
Jun 22, 3:42 PM EDTSpecial Marine WarningDTX93 min
Jun 22, 3:42 PM EDTSevere Thunderstorm WarningDTXMacomb, Saint Clair93 min
Jun 22, 3:53 PM EDTSevere Thunderstorm WarningDTXTuscola43 min
Jun 22, 4:00 PM EDTSevere Thunderstorm WarningDTXHuron, Sanilac45 min
Jun 22, 4:07 PM EDTSpecial Marine WarningDTX98 min
Jun 22, 4:12 PM EDTTornado WarningDTXMacomb, Saint Clair63 min
Jun 22, 4:45 PM EDTSevere Thunderstorm WarningDTXHuron, Sanilac30 min
Jun 22, 4:47 PM EDTSpecial Marine WarningDTX58 min
Jun 22, 4:54 PM EDTSevere Thunderstorm WarningDTXLapeer, Tuscola66 min
Jun 22, 5:15 PM EDTTornado WarningDTXSaint Clair15 min
Jun 22, 5:22 PM EDTSpecial Marine WarningDTX83 min
Jun 22, 5:30 PM EDTSevere Thunderstorm WarningDTXHuron, Sanilac75 min
Jun 22, 5:40 PM EDTSevere Thunderstorm WarningDTXLapeer, Macomb, Oakland, Saint Clair80 min
Jun 22, 5:43 PM EDTSpecial Marine WarningDTX107 min
Jun 22, 5:53 PM EDTSpecial Marine WarningDTX97 min
Jun 22, 6:35 PM EDTSpecial Marine WarningDTX55 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.